Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 2005, 4:06 PM CDT for Armstrong County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 4:06 PM CDT (21:06 UTC)
- Expired
- May 31, 2005, 5:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 312106 SVRAMA TXC011-312200- /O.NEW.KAMA.SV.W.0080.050531T2106Z-050531T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 406 PM CDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 500 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF WASHBURN...OR ABOUT 14 MILES SOUTHWEST OF CLAUDE... AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAUDE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS THE STORM ALSO HAS A HISTORY OF PRODUCING A TORNADO...BUT ROTATION IS WEAK AT THE MOMENT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3518 10162 3487 10162 3478 10111 3517 10109 $$ KRAMAR
1 follow-up statement
000 WWUS54 KAMA 312129 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 429 PM CDT TUE MAY 31 2005 TXC011-312200- /O.CON.KAMA.SV.W.0080.000000T0000Z-050531T2200Z/ ARMSTRONG TX- 429 PM CDT TUE MAY 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR ARMSTRONG COUNTY... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF WAYSIDE...OR ABOUT 15 MILES SOUTHWEST OF CLAUDE...MOVING SOUTHEAST AT 15 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 1000 PM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3512 10161 3476 10163 3476 10111 3517 10109 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:49 PM CDT, 17 minutes earlier.
Area forecast discussion, May 31, 3:49 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT TUE MAY 31 2005 .DISCUSSION... CAUGHT UP WITH SEVERE WEATHER. NO MAJOR CHANGES TO GRIDS OTHER THAN DEWPOINT GRIDS ASSOCIATED WITH FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 81 59 86 / 50 20 20 20 BEAVER OK 60 79 59 87 / 40 20 20 30 BOISE CITY OK 56 80 56 86 / 40 20 20 20 BORGER TX 60 83 58 87 / 40 20 20 30 BOYS RANCH TX 59 81 57 86 / 50 20 20 20 CANYON TX 59 82 58 87 / 50 20 20 20 CLARENDON TX 61 83 61 88 / 40 20 20 30 DALHART TX 57 81 57 85 / 50 20 20 20 GUYMON OK 59 80 59 86 / 40 20 20 30 HEREFORD TX 59 84 58 87 / 50 20 20 20 LIPSCOMB TX 61 81 60 87 / 40 20 20 30 PAMPA TX 61 82 60 87 / 40 20 20 30 SHAMROCK TX 62 84 62 89 / 40 20 20 30 WELLINGTON TX 63 84 63 90 / 40 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/99
Hazardous weather outlook, May 31, 1:00 PM CDT, 3 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 31 2005 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHWEST HALF OF THE TEXAS PANHANDLE... GENERALLY SOUTH OF A DALHART TO WELLINGTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THUNDERSTORMS ARE EXPECTED TO STAY JUST BELOW SEVERE LEVELS ACROSS THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY... MAINLY DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. THESE STORMS ARE EXPECTED TO BE ISOLATED...BUT A FEW OF THESE STORMS MAY APPROACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS APPEAR TO BE THURSDAY AFTERNOON AND EVENING...MAINLY ACROSS THE EASTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO STAY ALERT AND PREPARE FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. DRILLETTE
In the hours before
Local storm report, May 31, 2:53 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
253 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 7 N HEREFORD 34.92N 102.40W
05/31/2005 2.00 INCH DEAF SMITH TX EMERGENCY MNGR
&&
JMGLocal storm report, May 31, 3:10 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 4 E AMARILLO 35.20N 101.75W
05/31/2005 POTTER TX LAW ENFORCEMENT
TORNADO 310 PM I-40 AND LAKESIDE
&&
SPLocal storm report, May 31, 3:10 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 4 SE AMARILLO 35.20N 101.75W
05/31/2005 RANDALL TX LAW ENFORCEMENT
TORNADO 310 PM SOUTH OF I-40 AND LAKESIDE
&&
KRAMARLocal storm report, May 31, 3:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL DAWN 34.91N 102.20W
05/31/2005 1.00 INCH DEAF SMITH TX TRAINED SPOTTER
SPOTTER 21404
&&
SPLocal storm report, May 31, 3:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 6 E HEREFORD 34.82N 102.29W
05/31/2005 2.75 INCH DEAF SMITH TX FIRE DEPT/RESCUE
ON HWY 60
&&
SPSpecial weather statement, May 31, 3:42 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE MAY 31 2005 TXZ013-312115- CARSON TX- 342 PM CDT TUE MAY 31 2005 ...STRONG THUNDERSTORM IN CARSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF PANHANDLE AT 342 PM CDT...MOVING EAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM COULD INTENSIFY AND BECOME SEVERE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 41 min |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 54 min |
| May 31, 2:51 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 54 min |
| May 31, 2:56 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 64 min |
| May 31, 3:00 PM CDT | Tornado Warning | AMA | Randall | 45 min |
| May 31, 3:03 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 57 min |
| May 31, 3:14 PM CDT | Tornado Warning | AMA | Deaf Smith | 46 min |
| May 31, 3:53 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 67 min |
| May 31, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 64 min |
| May 31, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 53 min |
| May 31, 5:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 45 min |
| May 31, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.